Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Depression and Anxiety

So I'm 71 days off of Oxy and 12 days off of a short sub use (58 days).  Had no real acute physical wd with the subs thank goodness but man I have had soem debilitating depression and anxiety.  It started when I started the subs but seems to have gotten worse.  Is this normal?  Brain still healing?  It's really hard.  Thanks for any advice.
6 Responses
7163794 tn?1457370413
This is very normal when coming off of subs....in fact, I still have a bit of the anxiety but it getting better after 15 months!  During this time frame is when you need to get your butt into some type of aftercare because it helps with the brain healing.  I can't stress to EVERYONE....my brain hurt, it hurt to think, it scared me to think, and in the beginning, the only time I got any relief was going to my local n/a meetings.  After awhile, it starts to subside, but in the beginning you must try something new.  How about the 90/90????
13095000 tn?1428526501
You will go through this for some time. Real time. Months and maybe a year or more. The subs are known to cause depression and yes your brain is healing. While you are on any opiates your body stops making seratonin. It's your natural happy drug. It takes a long time for your brain to realize that it has to start making it's own natural pain killer again. You may experience anxiety and depression and even have some aches and pains that you never had before. Your use has masked you from feeling anything for however long you were doing it and it takes a while before you get back to your normal self. But you will get back. Hang in there. It won't last forever.
Avatar universal
motye51 thanks for the words of encouragement.  i haven't done the meetings but working with a psych md and an addiction counselor.  that seems to be working for me at this point.  thanks.
Avatar universal
Thanks for the words of encouragement.  I know it will get better.  I guess I feel I should be one of the lucky ones all the time and my brain should heal faster since I was basically on opiates only 1 year...   but that is illogical, i know.  my problem is it feels like it's getting worse everyday not better.  i would expect every day to get better.
Avatar universal
Until you're off everything, you're going to feel this way. Your brain needs to produce it's own chemicals but is being interrupted.

There are things you can do to help the depression:
Exercise
Eat well
Keep well hydrated

Pick up some supplements like B vitamins, Vitamin C,  magnesium, 5HTP...they'll help a lot!
Avatar universal
Yes Vicki is right,any time you put any of these drugs back into your system (even for 12 days) you're wiring is still going to be off so to speak. I'm at 5 months off the oxy and still only 60% maybe? Everyday gets a bit better,I laugh I cry and they're genuine feelings. But time is the only thing that will heal. Well time and aftercare. You'll get there! :)
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.